Alert archive / Nebraska / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 13, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at May 29, 2022, 3:11 PM MDT for 8 counties in Nebraska; Goshen County, Laramie County, Niobrara County, Wyoming. It was in force for 49 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 29, 2022, 3:11 PM MDT (21:11 UTC)
- Expired
- May 29, 2022, 4:00 PM MDT
- In force
- 49 min
- Issued by
- NWS Cheyenne, WY
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Banner County, NE, Box Butte County, NE, Cheyenne County, NE, Dawes County, NE, Kimball County, NE, Morrill County, NE, Scotts Bluff County, NE, Sioux County, NE, Goshen County, WY, Laramie County, WY, Niobrara County, WY
The radar
The Cheyenne radar (KCYS), 130 km from the middle of the area, began a volume at 21:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 29, 3:15 PM MDT | TSTM WND GST 60 | 3 S Kimball, NE | |
| May 29, 3:29 PM MDT | TSTM WND GST 55 | 4 E Scottsbluff, NE | |
| May 29, 3:34 PM MDT | TSTM WND GST 70 | 4 Sw Scottsbluff, NE | SCOTTSBLUFF RAWS SITE. |
| May 29, 3:36 PM MDT | TSTM WND DMG | Lake Minatare, NE | MALE TEENAGER AT LAKE MINATARE HIT IN CHEST WITH FALLING TREE BRANCH. VICTIM IS IN HOSPITAL IN GOOD CONDITION AS OF 455PM. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 29, 3:06 PM MDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Rapid City, SD (KUNR), launched 12:00Z, 9.2 hours before the alert went out and 234 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1269 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- -78 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
034
WUUS55 KCYS 292111
SVRCYS
NEC007-013-033-045-105-123-157-165-WYC015-021-027-292200-
/O.NEW.KCYS.SV.W.0013.220529T2111Z-220529T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Cheyenne WY
311 PM MDT Sun May 29 2022
The National Weather Service in Cheyenne has issued a
* Severe Thunderstorm Warning for...
Southwestern Box Butte County in the Panhandle of Nebraska...
Scotts Bluff County in the Panhandle of Nebraska...
Northwestern Cheyenne County in the Panhandle of Nebraska...
Kimball County in the Panhandle of Nebraska...
Western Morrill County in the Panhandle of Nebraska...
Banner County in the Panhandle of Nebraska...
Southwestern Dawes County in the Panhandle of Nebraska...
Sioux County in the Panhandle of Nebraska...
Southeastern Niobrara County in east central Wyoming...
Eastern Goshen County in southeastern Wyoming...
East central Laramie County in southeastern Wyoming...
* Until 400 PM MDT.
* At 311 PM MDT, severe thunderstorms were located along a line
extending from 10 miles southeast of Lance Creek to near Stegall to
7 miles northeast of Panorama Point, moving northeast at 40 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Scottsbluff, Torrington, Kimball, Lusk, Gering, Mitchell, Bayard,
Terrytown, Pine Bluffs, Morrill, Minatare, Lyman, Potter, Dix,
Harrison, Oliver Campground, Wildcat Hills State Recreation Area,
Stegall, Montrose and Panorama Point.
This includes Interstate 80 in Nebraska between mile markers 1 and
42.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4173 10414 4297 10460 4331 10405 4300 10405
4300 10369 4213 10332 4122 10319 4100 10395
4100 10403
TIME...MOT...LOC 2111Z 233DEG 36KT 4295 10451 4181 10400 4107 10391
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Dewey2 follow-up statements
813
WWUS55 KCYS 292138
SVSCYS
Severe Weather Statement
National Weather Service Cheyenne WY
338 PM MDT Sun May 29 2022
WYC021-292147-
/O.CAN.KCYS.SV.W.0013.000000T0000Z-220529T2200Z/
Laramie WY-
338 PM MDT Sun May 29 2022
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL LARAMIE COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 900 PM MDT for
the Panhandle of Nebraska.
LAT...LON 4177 10405 4265 10434 4287 10400 4300 10369
4213 10332 4122 10319 4100 10395 4100 10403
TIME...MOT...LOC 2137Z 233DEG 36KT 4308 10428 4194 10377 4120 10368
$$
NEC007-013-033-045-105-123-157-165-WYC015-027-292200-
/O.CON.KCYS.SV.W.0013.000000T0000Z-220529T2200Z/
Box Butte NE-Scotts Bluff NE-Cheyenne NE-Kimball NE-Morrill NE-
Banner NE-Dawes NE-Sioux NE-Niobrara WY-Goshen WY-
338 PM MDT Sun May 29 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM MDT
FOR SOUTHWESTERN BOX BUTTE...SCOTTS BLUFF...NORTHWESTERN CHEYENNE...
KIMBALL...WESTERN MORRILL...BANNER...SOUTHWESTERN DAWES...SIOUX...
SOUTHEASTERN NIOBRARA AND NORTHEASTERN GOSHEN COUNTIES...
At 337 PM MDT, severe thunderstorms were located along a line
extending from 11 miles south of Redbird to near Mitchell to Kimball
Airport, moving northeast at 40 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Scottsbluff, Torrington, Kimball, Gering, Mitchell, Bayard,
Terrytown, Morrill, Minatare, Lyman, Potter, Dix, Harrison, Oliver
Campground, Wildcat Hills State Recreation Area, Stegall, Montrose,
Panorama Point, Wildcat Hills Campground and Prairie Center.
This includes Interstate 80 in Nebraska between mile markers 2 and
42.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4177 10405 4265 10434 4287 10400 4300 10369
4213 10332 4122 10319 4100 10395 4100 10403
TIME...MOT...LOC 2137Z 233DEG 36KT 4308 10428 4194 10377 4120 10368
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Dewey937
WWUS55 KCYS 292201
SVSCYS
Severe Weather Statement
National Weather Service Cheyenne WY
401 PM MDT Sun May 29 2022
NEC007-013-033-045-105-123-157-165-WYC015-027-292208-
/O.EXP.KCYS.SV.W.0013.000000T0000Z-220529T2200Z/
Box Butte NE-Scotts Bluff NE-Cheyenne NE-Kimball NE-Morrill NE-
Banner NE-Dawes NE-Sioux NE-Niobrara WY-Goshen WY-
401 PM MDT Sun May 29 2022
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN BOX BUTTE...
SCOTTS BLUFF...NORTHWESTERN CHEYENNE...KIMBALL...WESTERN MORRILL...
BANNER...SOUTHWESTERN DAWES...SIOUX...SOUTHEASTERN NIOBRARA AND
NORTHEASTERN GOSHEN COUNTIES WILL EXPIRE AT 400 PM MDT...
The storms which prompted the warning have moved out of the area.
Therefore, the warning will be allowed to expire. However gusty
winds are still possible with these thunderstorms.
A Severe Thunderstorm Watch remains in effect until 900 PM MDT for
the Panhandle of Nebraska.
Remember, a Severe Thunderstorm Warning still remains in effect for
portions of Sioux, Scottsbluff, Banner, and Kimball Counties.
LAT...LON 4177 10405 4265 10434 4287 10400 4300 10369
4213 10332 4122 10319 4100 10395 4100 10403
TIME...MOT...LOC 2158Z 233DEG 36KT 4320 10407 4206 10356 4132 10347
$$
DeweyWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 29, 11:39 AM MDT, 3 hours 32 minutes earlier.
Area forecast discussion, May 29, 11:39 AM MDT, 3 hours 32 minutes before
Area Forecast Discussion National Weather Service Cheyenne WY 1139 AM MDT Sun May 29 2022 .SHORT TERM...(Today and Monday) Issued at 346 AM MDT Sun May 29 2022 Mostly quiet across the CWA early this morning with some light shower activity present in the high terrain and dry conditions for the lower elevations. Current temperatures are in the 40s for areas west of the Laramie Range and 50s for areas off to the east. Some southern Nebraska panhandle sites are still in the 60s due to cloud cover overhead. Weather quickly turns active today as convection looks to initiate early this afternoon. CAMs and other Hi-Res models show a broad swath of thunderstorms moving across the eastern half of the CWA by mid-afternoon/evening. A left jet exit region overhead favors the development of some isolated strong to potentially severe storms. Primary threats include both wind and hail, namely in the Nebraska panhandle where the environment will be more favorable due to more instability, shear, and moisture present. RAP13 thermodynamic profiles show inverted "V" soundings during the afternoon hours with sufficiently steep low- to mid-level lapse rates which could lead to strong, gusty and erratic winds in thunderstorms. Profiles also show the potential for large hail as there will be a good amount of moisture available for growth. Thunderstorm activity will likely continue through the evening hours but should diminish by midnight. Models have come into better agreement on how Memorial Day will play out. Models paint a pretty wet picture for the northern half of the CWA. ECMWF is definitely the wettest of them all with the highest 6- hr QPF amounts on Monday. ECMWF keeps the surface low closer to home which gives most of the CWA some decent precipitation. Both the NAM and GFS keep the low further off to the east, which may keep much of the southern and western portion of the CWA dry during the afternoon. Either way, Memorial Day looks like it will be damp and cool as sub-0C 700 mb temperatures move in. Highs will max out in the 50s for most places, with some low 60s expected for the southern Nebraska panhandle. Although Memorial Day marks the unofficial start of summer, it will still be cold enough in the mountains for the Snowy and Sierra Madre Ranges to pick up a few inches of snow. .LONG TERM...(Tuesday through Saturday) Issued at 346 AM MDT Sun May 29 2022 Models and ensembles continue to show cooler than normal temperatures through the middle of the week with nearly a daily chance of showers and thunderstorms. However, models continue to struggle with the secondary upper level disturbance as it ejects east across the Front Range Tuesday night. During the day, expect bands of rain showers and embedded thunder through most of the day and into Tuesday evening with ample instability during the day. Snowlevels will range between 7000 to 8500 feet so can't rule out some snow across the high valleys, but confidence is limited at this time with not a lot of cold air associated with the main trough axis. Kept POP between 50 to 65 percent Tuesday afternoon with some low level convergence and low to midlevel instability present. It seems realistic that temperatures will struggle to reach 50 degrees due to ample cloud cover and upslope northeast winds, so started lowering highs on Tuesday with some locations remaining in the 40s through the day. Considerable uncertainty Tuesday night and Wednesday with the ECMWF, and to a lesser degree the Canadian, showing the secondary upper level disturbance ejecting eastward slowly producing another larger area of moderate to heavy rainfall with snowfall down to 7000 feet. The ECMWF in particular shows another inch of QPF as this disturbance slowly moves across Wyoming and Colorado. In contrast, the GFS shows a much weaker disturbance that dissipates as it moves into the High Plains with much drier conditions on Wednesday. Ensembles show a wide spread in POP and QPF during this time period also, so decided to lower forecast POP below NBM blends at this time. Wednesday will be a little milder, but highs will likely not reach 60 degrees for most locations. As we head towards late next week, models all show a broad upper level ridge axis amplifying over the western United States and drifting east into the Front Range by Thursday. However, models are not indicating a stalled cold front remaining near the Laramie Range with it's position fluctuating between the mountains and portions of the High Plains each day. Expect Thursday to be the driest day of the week with highs climbing into the 60s to low 70s. Started increasing POP for Friday and next Saturday with models showing a good potential at some strong to possibly severe thunderstorms. Lowered high temperatures a few degrees as we head into next weekend with a more unsettled pattern compared to 24 to 48 hours ago. && .AVIATION...(For the 18Z TAFS through 18Z Monday afternoon) Issued at 1130 AM MDT Sun May 29 2022 Currently VFR conditions as mid- to high-clouds and showers/thunderstorms begin to move into southeast Wyoming. The showers and thunderstorms will continue to become more widespread through the afternoon causing brief reductions in cigs and visibilities. There is a chance for IFR to LIFR conditions at KCDR and KAIA where the winds should reduce by mid-morning and low cigs and fog could hang around until the winds pick up mid-morning. && .FIRE WEATHER... Issued at 346 AM MDT Sun May 29 2022 Minimal fire weather concerns expected through mid-week. Widespread precipitation and cooler temperatures over the next several days should keep minimum RHs well above 20 percent for most areas. Thunderstorms are likely Sunday afternoon. Expect gusty and erratic winds in these storms. Widespread rainfall and mountain snow are possible Monday through Tuesday. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...None. NE...None. && SHORT TERM...SF LONG TERM...TJT AVIATION...LK FIRE WEATHER...SF
Hazardous weather outlook, May 29, 10:30 AM MDT, 4 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 1030 AM MDT Sun May 29 2022 WYZ101>119-301630- Converse County Lower Elevations-Niobrara County- North Laramie Range-Ferris/Seminoe/Shirley Mountains- Shirley Basin-Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-Central Carbon County- North Snowy Range Foothills-Southwest Carbon County- Sierra Madre Range-Upper North Platte River Basin-Snowy Range- Laramie Valley-South Laramie Range-South Laramie Range Foothills- Central Laramie County-East Laramie County- 1030 AM MDT Sun May 29 2022 This hazardous weather outlook is for east central Wyoming...south central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT Scattered thunderstorms will develop around midday and move to the northeast across the area through this evening. Some of the thunderstorms may produce wind gusts 60 mph or higher and pea to penny size hail. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY Showers and widely scattered thunderstorms are forecast Memorial Day through Wednesday. Light snow accumulations are expected for elevations above 8000 feet. .Spotter information statement... Spotter activation will not be required through tonight. NEZ002-003-019>021-054-055-095-096-301630- Dawes County-Box Butte County-Scotts Bluff County-Banner County- Morrill County-Kimball County-Cheyenne County- Northern Sioux County-Southern Sioux County- 1030 AM MDT Sun May 29 2022 This hazardous weather outlook is for the western Nebraska Panhandle. .DAY ONE...TODAY AND TONIGHT Scattered thunderstorms will develop this afternoon and move to the northeast across the area through this evening. Some of the thunderstorms may produce wind gusts 60 mph or higher and penny to quarter size hail. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY Showers and widely scattered thunderstorms are forecast Memorial Day through Wednesday. .Spotter information statement... Spotter activation will not be required through tonight.
In the hours before
Special weather statement, May 29, 12:37 PM MDT, 2 hours 34 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
1237 PM MDT Sun May 29 2022
WYZ115>117-291900-
South Laramie Range WY-South Laramie Range Foothills WY-
Laramie Valley WY-
1237 PM MDT Sun May 29 2022
...A strong thunderstorm will impact portions of southeastern Albany
and west central Laramie Counties through 100 PM MDT...
At 1236 PM MDT, Doppler radar was tracking a strong thunderstorm near
The Buttes, or 12 miles south of Laramie, moving northeast at 60 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Laramie, Tie City Campground, Vedauwoo, Tie Siding, University Of
Wyoming War Memorial Stadium, Crystal Lake Reservoir, Pumpkin Vine,
Crystal Lake Campground, Vedauwoo Campground, Buford, North Crow
Campground, Granite Springs Reservoir, Baldy Peak, Granite Springs
Campground, The Buttes, Hutton Lake and Yellow Pine Campground.
This includes Interstate 80 in Wyoming between mile markers 307 and
344.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4100 10572 4111 10587 4156 10550 4117 10499
4099 10538
TIME...MOT...LOC 1836Z 233DEG 51KT 4113 10564
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
DeweySpecial weather statement, May 29, 1:19 PM MDT, 1 hour 52 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
119 PM MDT Sun May 29 2022
WYZ106-107-116>118-291945-
East Platte County WY-South Laramie Range WY-
Central Laramie Range and Southwest Platte County WY-
Central Laramie County WY-South Laramie Range Foothills WY-
119 PM MDT Sun May 29 2022
...Strong thunderstorms will impact portions of southeastern Albany,
western Laramie and south central Platte Counties through 145 PM
MDT...
At 119 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Iron Mountain to 7 miles southeast of
Crystal Lake Campground. Movement was east at 40 mph.
HAZARD...Wind gusts of 50 to 55 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Cheyenne, Chugwater, South Greeley, Federal, Crystal Lake Reservoir,
Crystal Lake Campground, Buford, North Crow Campground, Granite
Springs Reservoir, Iron Mountain, Ranchettes, Granite Springs
Campground, Warren AFB, Frontier Park, Whitaker, North Cheyenne,
Horse Creek, Warren Af Base, Fox Farm-College and South Greeley High.
This includes the following highways...
Interstate 25 in Wyoming between mile markers 1 and 55.
Interstate 80 in Wyoming between mile markers 332 and 369.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4156 10534 4179 10483 4101 10463 4100 10469
4100 10537
TIME...MOT...LOC 1919Z 255DEG 37KT 4151 10522 4106 10513
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH
DeweySpecial weather statement, May 29, 1:54 PM MDT, 1 hour 17 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
154 PM MDT Sun May 29 2022
WYZ116>118-292030-
South Laramie Range WY-Central Laramie County WY-
South Laramie Range Foothills WY-
154 PM MDT Sun May 29 2022
...A strong thunderstorm will impact portions of western Laramie
County through 230 PM MDT...
At 153 PM MDT, Doppler radar was tracking a strong thunderstorm near
Warren AFB, or 7 miles west of Cheyenne, moving northeast at 50 mph.
HAZARD...Wind gusts of 50 to 55 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Cheyenne, South Greeley, Ranchettes, Frontier Park, Whitaker, North
Cheyenne, Warren Af Base, Fox Farm-College and South Greeley High.
This includes the following highways...
Interstate 25 in Wyoming between mile markers 4 and 36.
Interstate 80 in Wyoming between mile markers 343 and 366.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4100 10499 4100 10523 4152 10492 4126 10445
TIME...MOT...LOC 1953Z 223DEG 45KT 4116 10494
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH
DeweySpecial weather statement, May 29, 2:12 PM MDT, 59 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
212 PM MDT Sun May 29 2022
NEZ019-020-WYZ107-108-118-292045-
Scotts Bluff NE-Banner NE-East Platte County WY-Goshen County WY-
Central Laramie County WY-
212 PM MDT Sun May 29 2022
...A strong thunderstorm will impact portions of southwestern Scotts
Bluff, northwestern Banner, southern Goshen, northeastern Laramie and
southeastern Platte Counties through 245 PM MDT...
At 211 PM MDT, Doppler radar was tracking a strong thunderstorm 8
miles southwest of Hawk Springs, or 26 miles southwest of Torrington,
moving northeast at 50 mph.
HAZARD...Wind gusts of 50 to 55 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Lingle, La Grange, Yoder, Huntley, Hawk Springs Campground, Hawk
Springs Recreation Area, Veteran and Hawk Springs.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4156 10447 4176 10466 4215 10436 4171 10389
4166 10404
TIME...MOT...LOC 2011Z 223DEG 45KT 4173 10441
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH
DeweySpecial weather statement, May 29, 2:50 PM MDT, 21 minutes before
Special Weather Statement
National Weather Service Cheyenne WY
250 PM MDT Sun May 29 2022
NEZ019-020-096-WYZ108-119-292115-
Scotts Bluff NE-South Sioux NE-Banner NE-Goshen County WY-
East Laramie County WY-
250 PM MDT Sun May 29 2022
...A strong thunderstorm will impact portions of western Scotts
Bluff, northern Banner, southwestern Sioux, southeastern Goshen and
eastern Laramie Counties through 315 PM MDT...
At 250 PM MDT, Doppler radar was tracking a strong thunderstorm near
La Grange, or 23 miles southwest of Scottsbluff, moving northeast at
45 mph.
HAZARD...Wind gusts of 50 to 55 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Morrill, La Grange, Lyman, Huntley, Wildcat Hills State Recreation
Area, Stegall, Wildcat Hills Campground, Hawk Springs, Hawk Springs
Campground, Hubbard Hill, Hawk Springs Recreation Area, Harrisburg
and Henry.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4146 10408 4160 10422 4172 10432 4218 10406
4157 10349
TIME...MOT...LOC 2050Z 224DEG 39KT 4169 10406
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH
DeweyThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 2:50 PM MDT | Special Weather Statement | CYS | Banner | 25 min |
| May 29, 3:56 PM MDT | Severe Thunderstorm Warning | CYS | Banner, Box Butte, Cheyenne, Dawes, Kimball, Morrill and 2 more | 49 min |
| May 29, 4:28 PM MDT | Severe Thunderstorm Warning | CYS | Cheyenne, Kimball | 32 min |
| May 29, 4:38 PM MDT | Severe Thunderstorm Warning | CYS | Box Butte, Cheyenne, Dawes, Morrill, Sioux | 22 min |
| May 29, 4:59 PM MDT | Severe Thunderstorm Warning | CYS | Box Butte, Dawes, Morrill, Sioux | 46 min |
| May 29, 12:37 PM MDT | Special Weather Statement | CYS | Albany | 23 min |
| May 29, 1:19 PM MDT | Special Weather Statement | CYS | Laramie | 26 min |
| May 29, 1:54 PM MDT | Special Weather Statement | CYS | Laramie | 36 min |
| May 29, 2:12 PM MDT | Special Weather Statement | CYS | Goshen | 33 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2022Severe Thunderstorm Warnings in Wyoming, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.